Please use this identifier to cite or link to this item: http://www.repositorio.ufop.br/handle/123456789/3375
Title: Nonlinear analysis of structural elements under unilateral contact constraints by a Ritz type approach.
Authors: Silveira, Ricardo Azoubel da Mota
Pereira, Wellington Luís Assis
Gonçalves, Paulo Batista
Keywords: Unilateral contact
Stability
Ritz method
Tensionless foundation
Nonlinear structural analysis
Issue Date: 2008
Citation: SILVEIRA, R. A. da M.; PEREIRA, W. L. A.; GONÇALVES, P. B. Nonlinear analysis of structural elements under unilateral contact constraints by a Ritz type approach. International Journal of Solids and Structures, v. 46, n. 9, p. 2629-2650, mai. 2008. Disponível em: <http://www.sciencedirect.com/science/article/pii/S0020768307005173>. Acesso em: 09 set. 2013.
Abstract: A nonlinear modal solution methodology capable of solving equilibrium and stability problems of uni-dimensional structural elements (beams, columns and arches) with unilateral contact constraints is presented in this work. The contact constraints are imposed by an elastic foundation of the Winkler type, where special attention is given to the case in which the foundation reacts in compression only, characterizing the contact as unilateral. A Ritz type approach with moveable boundaries, where the coordinates defining the limits of the contact regions are considered as additional variables of the problem, is proposed to solve this class of unilateral contact problems. The methodology is illustrated by particular problems involving beams, beam-columns and arches, and the results are compared with available results obtained by finite element and mathematical programming techniques. It is concluded that the Ritz type approach proposed is particularly suited for the analysis of structural problems where the number, but not the length, of the contact regions between the bodies are known a priori. Therefore, it can substitute in these cases finite element applications and be used as a benchmark for more general and complex formulations as well.
URI: http://www.repositorio.ufop.br/handle/123456789/3375
metadata.dc.identifier.uri2: https://www.sciencedirect.com/science/article/pii/S0020768307005173
metadata.dc.identifier.doi: https://doi.org/10.1016/j.ijsolstr.2007.12.012
Appears in Collections:DECIV - Artigos publicados em periódicos

Files in This Item:
File Description SizeFormat 
ARTIGO_NonlinearAnalysisStructural.pdf1,06 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.